[Skip to Content]
[Skip to Content Landing]
Article
October 1972

Acute Psychotic Reaction to Aqueous Procaine Penicillin G

Author Affiliations

Miami, Fla

Arch Dermatol. 1972;106(4):599. doi:10.1001/archderm.1972.01620130105037

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  In a paper published in the Southern Medical Journal (59:12711274, 1966), Utley et al reported six cases of what they call "acute psychotic reaction to aqueous procaine penicillin." They made no comment about the fact that all six patients were black males. Of five similar reactions occurring in our clinic all were also black males. No clear-cut reactions of this type have been noted in women, black or white. The cases in question have taken place within the course of a few weeks, some receiving 2.4-mg units and others the newer 4.8-mg unit dosage. Some reactions have been so severe and difficult to control as to make the staff wary of the use at all of aqueous procaine penicillin G in black males in the future.This note is written to suggest that this "psychotic" reaction in black males is more than coincidence and requires further

First Page Preview View Large
First page PDF preview
First page PDF preview
×